MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL TRACHEOSTOMY TUBESTRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO

SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED NEONATAL TRACHEOSTOMY TUBESTRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO
Catalog Number 60P045
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical bivona uncuffed neonatal tracheostomy tube had split completely apart, with the entire distal cannula shaft disappearing and entering into the patient's left main stem bronchus.911 was called.The child was brought to children's hospital of (b)(6).There was no respiratory distress noted.The remaining cannula shaft was removed from her airway and a new, sterile 4.5 pediatric cuffless standard was inserted into her stoma.The child is breathing on her own.No additional adverse patient effects.

Brand Name
BIVONA UNCUFFED NEONATAL TRACHEOSTOMY TUBESTRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8609666
Report Number3012307300-2019-02696
Device Sequence Number2339604
Product Code BTO
UDI-Device Identifier15021312005769
UDI-Public15021312005769
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/06/2023
Device Catalogue Number60P045
Device Lot Number3723194
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR